Posted by: Concerned athlete | 2009-01-19

Erratic heart/pulse rate

Hi there, I am a comrades runner. I have been down since 25/12/08 with bad sinusitis triggered by allergies. I was treated with Augmentin (2000mg per day for 10 days) and Cortizone tabs (30mgs per day for 5 days). I finished the course of tabs on Wed 14/01. I had heartburn for a couple days last week, but thought nothing of it. Since Saturday, 17/01 i' ve experienced tremendous pressure on the chest. Needless to say I was rushed in for an ECG this morning. resting rate of 99 which which suddenly shot up to 160 without warning. Dr has prescribed Norflex for muscual inflamation and tabs for indigestion / heartburn. Viral infection he says. The smallest bit of exertion sends the heart racing. What are the chances that this is allergy related?? Being off the road is a nighmare and I need to fix this. Its ridiculous for me to be so sick for so long. I am not anxious and anxiety attack has been ruled out. Thank you for your advice.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Concerned athlete
Virus infections can cause heart muscle inflammation which can cause permanent heart muscle damage, so be patient with the recuperation process. If you have symptoms of heart failure ( swollen hands and feet, shortness of breath, very irregular heartbeat) please ask your doctor for a referral to a cardiologist for a second opinion. These are not typical allergy symptoms.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.